Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 19, 2012, 1:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 1:00 PM EST (18:00 UTC)
- Expired
- Jan 20, 2012, 4:41 AM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
114 WHUS73 KIWX 191800 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 100 PM EST THU JAN 19 2012 LMZ043-046-200200- /O.CAN.KIWX.GL.W.0005.000000T0000Z-120119T2000Z/ /O.NEW.KIWX.SC.Y.0008.120119T1800Z-120120T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 100 PM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON. NORTHWEST 5 TO 15 KNOTS TONIGHT. * WAVES: 7 TO 10 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
968 WHUS73 KIWX 192131 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 PM EST THU JAN 19 2012 LMZ043-046-200545- /O.CON.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 PM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS...BACKING SOUTHWEST AT EASING TO 5 TO 10 KNOTS BY DAYBREAK. * WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 WHUS73 KIWX 200344 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EST THU JAN 19 2012 LMZ043-046-201000- /O.CON.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * WINDS: NORTHWEST TO 10 KNOTS...BACKING SOUTHWEST TOWARD DAYBREAK. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
507 WHUS73 KIWX 200941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EST FRI JAN 20 2012 LMZ043-046-201045- /O.CAN.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EST FRI JAN 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES HAVE DIMINISHED... THUS... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 10:54 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 19, 10:54 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EST THU JAN 19 2012 .UPDATE... UPDATE SENT EARLIER THIS MORNING TO REFINE SNOWFALL TOTALS BASED ON CURRENT TRENDS. SNOWFALL TOTALS THROUGH 10 AM RANGED ANYWHERE FROM 1 TO 3 INCHES ACROSS APPROXIMATELY NORTHERN TWO THIRDS OF THE FORECAST AREA. OVER THE PAST HOUR...THE BACK EDGE OF MORE SIGNIFICANT SNOW HAS MOVED ACROSS FAR NORTHWESTERN SECTION WITH MUCH DRIER MID LEVEL AIR PUNCHING IN BEHIND THE UPPER LEVEL SHORT WAVE. REGIONAL RADAR MOSAIC STILL SHOWING A MORE ORGANIZED FRONTALLY FORCED BAND OF SNOW BACK ACROSS CENTRAL ILLINOIS INTO WEST CENTRAL ILLINOIS THAT WILL OVERSPREAD SOUTHERN SECTION OF THE AREA THROUGH EARLY AFTERNOON. THUS AFTER 18Z...MOST OF THE ADDITIONAL SNOW ACCUMULATION SHOULD AFFECT FAR EASTERN AND SOUTHERN AREAS. NO SIGNIFICANT CHANGES TO FALLING TEMPERATURES THIS AFTERNOON AS ARCTIC AIR MASS INVADES FROM THE NORTHWEST. BRIEF LULL IN ACTIVE WINTER WEATHER TONIGHT...WITH ATTENTION TURNING TO NEXT SNOW PRODUCER FOR FRIDAY. 12Z NAM HAS COME IN FAIRLY CONSISTENT WITH PREVIOUS RUNS AND CONFIDENCE CONTINUES TO INCREASE IN AT LEAST A HIGHER END ADVISORY TYPE EVENT FOR NORTHERN SECTIONS OF THE AREA. SNOW TO LIQUID RATIOS WILL PLAY A MAJOR FACTOR IN DETERMINING EXACT AMOUNTS. WILL ASSESS REST OF 12Z DATA BEFORE MAKING ANY DECISIONS ON POTENTIAL HEADLINES FOR FRI AFTERNOON/NIGHT BUT CURRENT INDICATIONS STILL SUGGEST A HIGH END ADVISORY OR LOW END WARNING EVENT FOR NORTHERN AREAS. MORE TO COME ON THIS IN THE AFTERNOON DISCUSSION. && .PREV DISCUSSION... /ISSUED 610 AM EST THU JAN 19 2012/ AVIATION.../12Z TAFS/ AREA OF SNOW AHEAD OF CDFNT HAS EXPANDED INTO NW INDIANA INCLUDING SBN ALREADY THIS MORNING AND SHOULD REACH FWA BY OR SHORTLY AFTER START OF TAF PERIOD. SYNOPTIC SCALE SNOW ASSOCIATED WITH THE SHRTWV/CDFNT MOVG ACROSS THE AREA SHOULD CONT UNTIL ABOUT 18Z AT SBN AND 21Z AT FWA WITH MVFR/IFR CONDITIONS PREDOMINANT DURING THAT PERIOD. LAKE EFFECT SNOW SHOWERS WILL LIKELY CONT AT SBN INTO TONIGHT BUT SHOULD BE LIGHT WITH ONLY MINOR ADDITIONAL ACCUMS. EXPECT MVFR CIGS TO PERSIST MUCH OF THE PERIOD AS LOW LEVEL FLOW BECOMES WEAK WITH HIGH PRESSURE BUILDING INTO THE AREA TONIGHT WHILE INVERSION BASED AROUND 3KFT TRAPS LOW LEVEL MOISTURE. PREV DISCUSSION... /ISSUED 418 AM EST THU JAN 19 2012/ SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/ LOW PRESSURE SYSTEM OVER ERN LS THIS MORNING WILL MOVE EAST ACROSS SRN ONTARIO THIS MORNING. TRAILING CDFNT ACROSS ERN WI/NW IL WILL MOVE ACROSS OUR CWA DURING THE DAY. MOST SGFNT SNOW CONTS TO BE CONFINED TO WI AND DOWNWIND OF GRTLKS ATTM... HWVR MODELS IN GOOD AGREEMENT THAT LOW LEVEL FRONTOGENESIS AND INFLUX OF MID LEVEL PACIFIC MOISTURE WILL LEAD TO AN E-W ORIENTED BAND OF SNOWFALL DVLPG ACROSS OUR CWA THIS MORNING. INCREASING ECHOES AND DVLPG SNOWFALL ACROSS NW IL/NE IA ATTM SUPPORT THIS SCENARIO. RATHER DEEP MOIST DGZ ALSO PROGGED SUGGESTING GOOD POTENTIAL FOR ACCUMULATING SNOW. WITH CLOUDY SKIES AND DVLPG SNOW... TEMPS NOT EXPECTED TO RISE MUCH TODAY DESPITE WAA AHEAD OF THE FRONT. STRONG CAA BEHIND THE FRONT WILL RESULT IN FALLING TEMPS WITH FROPA AT BEH EXPECTED BY 13Z...AND AT AOH BY 20Z. DEPTH OF COLD AIR FAIRLY SHALLOW WITH INVERSION BASED AROUND 5KFT... BUT THIS SHOULD BE SUFFICIENT TO ALLOW FOR SCT LAKE EFFECT SNOW SHOWERS TO DEVELOP BEHIND THE FRONT AND PERSIST INTO TONIGHT. LOW LEVEL FLOW WILL BECOME WK OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. SOME LOW CLOUDS SHOULD REMAIN TRAPPED BENEATH SUBSIDENCE INVERSION ACROSS OUR AREA AND HIGH CLOUDS LIKELY INCREASING FROM THE WEST LATE AS ANOTHER SHRTWV APPROACHES OUR AREA FROM THE PLAINS. THIS SHOULD KEEP TEMPS IN CHECK DESPITE LIGHT WINDS AND FRESH SNOW COVER... SO STAYED CLOSE TO PREVIOUS FCST AND LATEST MOS GUIDANCE WITH LOWS EXPECTED IN THE 5-10F RANGE ACROSS OUR AREA. ANOTHER SGFNT SNOW EVENT EXPECTED FRI/FRI NGT ACROSS THE AREA. SHRTWV EVIDENT ON WATER VAPOR OVER THE ERN PACIFIC THIS MORNING SHOULD MOVE RAPIDLY EAST IN ZONAL FLOW ACROSS THE PLAINS FRI... AND THE GRTLKS FRI NIGHT. ASSOCIATED SFC INVERTED TROF/WK SFC LOW EXPECTED TO TRACK THROUGH THE OH VALLEY FRI NGT. MODELS CONT TO HAVE SOME DIFFERENCES WRT THIS SYSTEM WITH NAM/ECMWF A LITTLE DEEPER/SLOWER WITH THE SYSTEM THAN THE GFS ALLOWING MORE LOW LEVEL WAA AND SUGGESTING A MIX OF SNOW/SLEET/FREEZING RAIN ACROSS SRN PORTION OF OUR CWA. GIVEN STRENGTH OF CIRCULATION WITH THIS FEATURE ON SATELLITE THIS MORNING FAVOR THE STRONGER/SLOWER SOLUTIONS BUT 24HR TREND OF NAM HAS BEEN SLIGHTLY COLDER IN THE LOW LEVELS ACROSS OUR AREA FRI/FRI NGT... SO STUCK WITH CURRENT FCST OF JUST A SNOW/SLEET MIXTURE OVER SRN PORTION OF THE CWA. COOK METHOD SUGGESTS HEAVIEST SNOW BAND FROM THIS SYSTEM WILL BE 4 INCHES AS IT CROSSES OUR AREA WITH GARCIA METHOD SUGGESTING 6. THESE NUMBERS IN REASONABLE AGREEMENT WITH MODEL QPF ASSUMING A 10 TO 1 RATIO. SNOW-WATER RATIO PROBABLY WILL BE A BIT HIGHER THAN THAT BUT MODEL QPF TYPICALLY A BIT OVERDONE AS WELL SO PRELIMINARY INDICATIONS ARE FOR 3-6 INCHES NORTH AND 1-3 INCHES SOUTH FRIDAY/FRIDAY NIGHT. H85 TEMPS WARM ABOUT 5C FROM MIDDAY TODAY TO MIDDAY FRIDAY...HWVR EASTERLY SURFACE WINDS...CLOUD COVER AND DEVELOPING PRECIP SHOULD KEEP HIGHS ONLY IN THE L-M20S FRIDAY. GIVEN WK LOW LEVEL FEATURE WITH THIS SYSTEM... LITTLE CAA EXPECTED BEHIND IT FRIDAY NIGHT. STILL MAV DROPS TEMPS INTO THE 7-14F RANGE. THINKING THERE IS A GOOD CHC CLOUD COVER WILL PERSIST OVERNIGHT SO STAYED CLOSE TO PREVIOUS FCST WITH LOWS EXPECTED IN THE TEENS NORTH AND L20S SOUTH. LONG TERM.../SATURDAY THROUGH WEDNESDAY/ FAST MOVING AND ENERGETIC FLOW WILL CONTINUE THROUGH THE PERIOD WITH FRI/FRI NGT SYSTEM QUICKLY DEPARTING THE AREA AS HIGH PRESSURE QUICKLY BUILD IN WITH RIDGE AXIS ALREADY CLEARING THE AREA BY SATURDAY NIGHT. INCREASING WAA WILL OVERRUN THE AREA LATER SAT NGT INTO SUNDAY AS LONGWAVE TROUGH DIGS INTO THE FOUR CORNERS AREA. MODELS STILL VARYING SOMEWHAT ON SPEED AND STRENGTH WITH GFS FASTEST WITH APPROACHING ENERGY AND ASSOCIATED MSTR/POPS WITH ECMWF SLOWER MORE INTO MONDAY. BLEND OF THE 2 IS GENERALLY BEING FOLLOWED WITH SLGT CHC/CHC POPS SUN INCREASING TO HIGHER END CHC POPS SUN NGT. DESPITE THEIR TIMING DIFFERENCES...GFS/ECMWF BOTH TRACK SFC LOW TO THE NW OF THE AREA. CONCERNS OF PAST SEVERAL OVERNIGHT PACKAGES HAS BEEN GUIDANCE NUMBERS /CR ALLBLEND/ HAS BEEN TRENDING DOWNWARD TOO MUCH AND WOULD EVENTUALLY TURN BACK AROUND. 925 MB TEMPS REACH 4 TO 9 CELSIUS ON THE GFS BY 00Z MON AND 8 TO 11 C FOR THE ECMWF. NEW ENSEMBLE NUMBERS FOR SBN SHOWS SPREAD OF 37 TO 48 DEGREES FOR POTENTIAL HIGH AND 39 TO 49 FOR FORT WAYNE. SCENARIO WOULD APPEAR TO BE SETTING UP AGAIN FOR POTENTIALLY RAPID WARM UP WELL INTO THE 40S AND POSSIBLY 50. AS A RESULT...HAVE WENT ALL RAIN SUN/SUN EVE WITH MIX LATE SUN NGT FOR NOW. AM INCLINED TO LEAN TOWARDS ECMWF WITH SLOWER TREND GIVEN BIAS OF GFS TO KICK THINGS OUT TOO QUICK BUT WILL BLEND THEM FOR NOW. HAVE WENT AGAINST CR ALL BLEND SLIGHTLY AND INCREASED VS DECREASE BUT STILL WITHIN LIMITS OF COLLABORATION. SYSTEM DEPARTS WITH DRYING CONDITIONS ARRIVING INTO MONDAY AND TUESDAY. HIGHS MONDAY MAY BE REACHED EARLY WITH SLUG OF -7 TO -11 C 925 MB TEMPS COMING IN PER BOTH MODEL SOLUTIONS. FURTHER CHANGES MAY BE NEEDED TO THESE PERIODS FOR TEMPS BUT IF LOW TRACK IS FAR ENOUGH NW...COLD AIR ARRIVAL COULD BE DELAYED OR SUPPRESSED SOMEWHAT AS NEXT SYSTEM TAKES SHAPE BY MID WEEK TO BRING ANOTHER SHOT OF PRECIP. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046. && SHORT TERM...JT LONG TERM...FISHER AVIATION...JT UPDATE...MARSILI
Hazardous weather outlook, Jan 19, 4:31 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EST THU JAN 19 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EST THU JAN 19 2012 /331 AM CST THU JAN 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY TODAY WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES EXPECTED BY THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS MAY ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS EXPECTED TO OVERSPREAD THE AREA AGAIN FRIDAY...AND CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE ROUGHLY NORTH OF A KNOX INDIANA TO WARSAW INDIANA TO DEFIANCE OHIO LINE. SOUTH OF THIS LINE 1 TO 3 INCHES OF SNOW IS POSSIBLE WITH A POSSIBILITY OF A MIX OF SNOW AND SLEET FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED THROUGH THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 19, 11:45 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW E ELKHART 41.68N 85.98W
01/19/2012 M2.3 INCH ELKHART IN TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. SIDE ROADS SNOW COVERED.
&&
SCSpecial weather statement, Jan 19, 11:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1148 AM EST THU JAN 19 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-192000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1148 AM EST THU JAN 19 2012 /1048 AM CST THU JAN 19 2012/ ...SNOWY AND COLD CONDITIONS THIS AFTERNOON.... SNOW WILL GRADUALLY SHIFT MAINLY SOUTH OF ROUTE 30 THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR AREAS SOUTH OF INTERSTATE 30 BEFORE SNOW TAPERS OFF LATE THIS AFTERNOON. GUSTY WEST WINDS TO 20 TO 25 MPH WILL ALSO CONTINUE TO PRODUCE SOME BLOWING AND DRIFTING SNOW RESULTING IN HAZARDOUS TRAVEL CONDITIONS. IN ADDITION TO THE SNOW AND GUSTY WINDS...TEMPERATURES WILL DROP SHARPLY ACROSS NORTHWEST AND NORTH CENTRAL INDIANA ALONG WITH SOUTHERN LOWER MICHIGAN THIS AFTERNOON WITH WIND CHILLS DROPPING TO BETWEEN ZERO AND 10 ABOVE ZERO THIS AFTERNOON. WITH THIS COLD AIR WILL COME THE CONTINUED POTENTIAL OF SLIPPERY ROADS INTO THE LATE AFTERNOON HOURS. THOSE TRAVELING ACROSS THE AREA THIS AFTERNOON SHOULD ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATIONS.
Local storm report, Jan 19, 12:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 PM EST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW NW HUNTINGTON 40.88N 85.50W
01/19/2012 M1.3 INCH HUNTINGTON IN EMERGENCY MNGR
SNOWFALL TOTAL SO FAR. STILL SNOWING.
&&
SCLocal storm report, Jan 19, 12:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 PM EST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM SNOW AKRON 41.04N 86.03W
01/19/2012 E2.0 INCH FULTON IN TRAINED SPOTTER
SNOWFALL TOTAL AS OF 7AM THIS MORNING. STILL SNOWING.
&&
SCLocal storm report, Jan 19, 12:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM SNOW AKRON 41.04N 86.03W
01/19/2012 M2.0 INCH FULTON IN TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. STILL SNOWING.
&&
CORRECTED EVENT...REMARKS
SCLocal storm report, Jan 19, 12:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 PM EST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW 1 S WINONA LAKE 41.21N 85.82W
01/19/2012 M3.0 INCH KOSCIUSKO IN TRAINED SPOTTER
STORM TOTAL SNOWFALL. STILL SNOWING.
&&
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:18 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 35 hr |
| Jan 18, 10:01 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 3 days |
| Jan 19, 9:28 AM EST | River Flood Warning | IWX | Williams | 26 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.